Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 10, 2017, 2:30 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Jan 10, 2017, 6:00 PM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 2:30 PM MST (21:30 UTC)
- In effect from
- Jan 10, 2017, 6:00 PM MST
- Expired
- Jan 11, 2017, 8:00 AM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 538 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949 WWUS75 KFGZ 102130 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST TUE JAN 10 2017 AZZ012-015-111100- /O.NEW.KFGZ.WI.Y.0005.170111T0100Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 230 PM MST TUE JAN 10 2017 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM MST WEDNESDAY. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH OR GREATER. * IMPACTS...STRONG WINDS WILL IMPACT A LOCALIZED AREA NORTHEAST OF THE SAN FRANCISCO PEAKS AND MOGOLLON RIM. ROADWAYS MOST IMPACTED INCLUDE U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON, STATE HIGHWAY 64 BETWEEN DESERT VIEW AND CAMERON, AND INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT OR EVEN DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
3 follow-up statements
639 WWUS75 KFGZ 110243 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 743 PM MST TUE JAN 10 2017 AZZ012-015-111500- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 743 PM MST TUE JAN 10 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...STRONG WINDS WILL IMPACT A LOCALIZED AREA NORTHEAST OF THE SAN FRANCISCO PEAKS AND MOGOLLON RIM. ROADS MOST IMPACTED INCLUDE U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON... STATE HIGHWAY 64 BETWEEN DESERT VIEW AND CAMERON... AND INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT OR EVEN DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
119 WWUS75 KFGZ 111010 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 310 AM MST WED JAN 11 2017 AZZ013-111500- /O.EXA.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE 310 AM MST WED JAN 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ014-017-111500- /O.EXA.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 310 AM MST WED JAN 11 2017 ...WIND ADVISORY IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * IMPACTS... HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ012-015-111500- /O.CON.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 310 AM MST WED JAN 11 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WINDS...SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 50 TO 55 MPH. * IMPACTS...STRONG WINDS WILL IMPACT THE AREA NORTHEAST OF THE SAN FRANCISCO PEAKS AND MOGOLLON RIM. ROADS MOST IMPACTED INCLUDE U.S. HIGHWAY 89 BETWEEN DONEY PARK AND CAMERON... STATE HIGHWAY 64 BETWEEN DESERT VIEW AND CAMERON... AND INTERSTATE 40 BETWEEN FLAGSTAFF AND WINSLOW. HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
885 WWUS75 KFGZ 111456 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 756 AM MST WED JAN 11 2017 AZZ013-111600- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- INCLUDING THE CITIES OF...WINSLOW...HOLBROOK...SNOWFLAKE 756 AM MST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... WIND GUSTS WILL DECREASE BELOW ADVISORY CRITERIA THIS MORNING...REMAINING IN THE 25 TO 35 MPH RANGE FOR THE REST OF THE DAY. $$ AZZ012-015-111600- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...FLAGSTAFF... WILLIAMS...MUNDS PARK 756 AM MST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... WINDS WILL CONTINUE TO DECREASE BELOW ADVISORY CRITERIA THIS MORNING...WITH GUSTS IN THE 25 TO 35 MPH THROUGH THE REST OF THE DAY. $$ AZZ014-017-111600- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-170111T1500Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW... GREER...PINETOP 756 AM MST WED JAN 11 2017 ...WIND ADVISORY WILL EXPIRE AT 8 AM MST THIS MORNING... WIND GUSTS WILL DECREASE THIS MORNING AND BE IN THE 30 TO 35 MPH RANGE FOR THE REMAINDER OF TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:12 AM MST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 10, 10:12 AM MST, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1012 AM MST Tue Jan 10 2017 .SYNOPSIS...Expect fair weather today across northern Arizona under partly sunny skies. A cooling trend starts Wednesday for all with a chance of light showers across northwestern parts of the state. A potentially stronger and colder weather system is expected from Thursday through Saturday. && .UPDATE...Satellite and observations show that patchy fog which was present during the early morning hours has mostly cleared out, though a few small areas of low stratus clouds remain. These should dissipate within the next hour or two. Minor updates have been made to winds and cloud cover, otherwise the forecast has largely remained unchanged. && .PREV DISCUSSION /425 AM MST/... The satellite loop shows much of the deep cloud cover from yesterday has moved out of the state. We expect a fair weather day today with breezy south to southwest winds and near normal max temps. For tonight and Wednesday, westerly flow aloft across the western U.S. will push a weak disturbance from the Pacific across the Great Basin. This feature will bring increasing clouds to northern AZ, and a chance of light rain or snow showers to the Kaibab Plateau tonight and the northwest quarter of the state Wednesday. Light shower chances continue Wednesday night, with scattered showers along the Utah border and slight chances elsewhere. Thursday through Saturday - The potential for a winter weather system impacting the area from Thursday into Saturday remains. However model run to run consistency is not good, especially as we go forward in time. On Thursday, the models show an open trough moving down the Califorina coast, with increasing moist southwesterly flow aloft over Arizona. This flow will bring increasing precipitation chances to the upslope areas favored by SW flow from Heber northwestward Thursday afternoon. The trough is forecast to become a closed low centered near Yuma by Friday afternoon. Cross sections from the ECMWF and GFS show good saturation and also generate precipitation for the northland for Friday. Precip chances were nudged upward a few points. The movement of the low on Saturday is where the models diverge significantly, the latest ECMWF and Canadian model move the low northeastward from Yuma. The GFS keeps the low center closed and moving eastward through northern Mexico. So let us call Saturday unsettled for now, with the best chances for showers east of a line from Page to Prescott. Stay tuned for updated information on this system. Showers may linger across eastern Arizona on Sunday, but Monday is looking dry at this time. .AVIATION...For the 18Z Forecast...MVFR ceilings may persist just to the southwest of the Mogollon Rim for another hour or two during the mid-day hours today. MVFR to low VFR ceilings may develop near and northwest of a KSEZ-KFLG-KPGA line after 09-12Z Wednesday. Otherwise, expect breezy SW winds through the afternoon with locally gusty conditions downwind of high terrain overnight. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...AT/DL AVIATION...AT For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Jan 10, 3:15 AM MST, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 315 AM MST TUE JAN 10 2017 AZZ004>018-037>040-110700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 315 AM MST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT FAIR WEATHER IS FORECAST FOR NORTHERN ARIZONA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED LIGHT SHOWERS SHOULD RETURN TO NORTHWEST ARIZONA ON WEDNESDAY AS COLDER AIR GRADUALLY MOVES SOUTHWARD INTO ARIZONA. A POTENTIALLY STRONGER AND COLDER SYSTEM COULD IMPACT NORTHERN ARIZONA FROM THURSDAY AFTERNOON THROUGH SATURDAY. STAY TUNED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.